Alert archive / Pennsylvania / Freeze Warnings in 2012

Freeze Warning 8, NWS State College, PA

April 10, 20124 counties in Pennsylvania

NWS State College, PA issued this freeze warning at Apr 10, 2012, 11:08 AM EDT for 4 counties in Pennsylvania. It took effect at Apr 11, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 11:08 AM EDT (15:08 UTC)
In effect from
Apr 11, 2012, 2:00 AM EDT
Expired
Apr 11, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Centre County, PA, Clearfield County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 56 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1920 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS71 KCTP 101508
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1108 AM EDT TUE APR 10 2012

PAZ017-018-024-033-110400-
/O.UPG.KCTP.FZ.A.0003.120411T0800Z-120411T1200Z/
/O.NEW.KCTP.FZ.W.0008.120411T0600Z-120411T1300Z/
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
JOHNSTOWN...SOMERSET
1108 AM EDT TUE APR 10 2012

...A FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS WEDNESDAY.

* IMPACTS...TENDER VEGETATION WILL BECOME DAMAGED FROM FREEZING
  TEMPERATURES. TAKE PROTECTIVE ACTION TO MINIMIZE THE ADVERSE
  IMPACT OF THE COLD BY COVERING PLANTS...OR SPRAYING WATER ON
  THEM. IF POSSIBLE...BRING SUSCEPTIBLE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT
2 follow-up statements
625 
WWUS71 KCTP 102325
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT TUE APR 10 2012

PAZ017-018-024-033-111300-
/O.CON.KCTP.FZ.W.0008.120411T0600Z-120411T1300Z/
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
JOHNSTOWN...SOMERSET
725 PM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS WEDNESDAY.

* IMPACTS...TENDER VEGETATION WILL BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. TAKE PROTECTIVE ACTION TO MINIMIZE THE ADVERSE 
  IMPACT OF THE COLD BY COVERING PLANTS...OR SPRAYING WATER ON 
  THEM. IF POSSIBLE...BRING SUSCEPTIBLE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
901 
WWUS71 KCTP 110845
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 AM EDT WED APR 11 2012

PAZ017-018-024-033-111645-
/O.NEW.KCTP.FZ.A.0004.120412T0600Z-120412T1200Z/
/O.CON.KCTP.FZ.W.0008.000000T0000Z-120411T1300Z/
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
JOHNSTOWN...SOMERSET
445 AM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...EARLY TODAY.

* IMPACTS...VEGETATION WILL BECOME DAMAGED FROM FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-111645-
/O.NEW.KCTP.FZ.A.0004.120412T0600Z-120412T1200Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
445 AM EDT WED APR 11 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

* TEMPERATURES...CLOSE TO OR SLIGHTLY BELOW FREEZING.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...VEGETATION MAY BECOME DAMAGED FROM FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

DANGELO

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 10, 8:56 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 10, 8:56 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
856 AM EDT TUE APR 10 2012

.SYNOPSIS...
MUCH COOLER AIR WILL PUSH SOUTHEAST INTO THE REGION THROUGH
WEDNESDAY AS A SLOW MOVING AND DEEP UPPER LOW MEANDERS OVER THE
NORTHEASTERN STATES. THIS WEATHER FEATURE WILL BRING AN INCREASING
CHANCE FOR SHOWERS TO THE REGION. SOME OF THE RAIN SHOWERS WILL BE
MIXED WITH SNOW THROUGH WEDNESDAY...MAINLY ACROSS THE HIGHER
TERRAIN OF THE NORTH AND WEST. TEMPERATURES WILL GET BACK TO
NORMALS ON FRIDAY...WITH EVEN WARMER TEMPERATURES AND HIGHER
CHANCES FOR WIDESPREAD RAINFALL DURING THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN UPPER JET AXIS EXTENDS FROM THE UPPER MISS RIVER
VALLEY...SE TO THE DELMARVA PENINSULA. A FEW...AND RATHER WELL
DEFINED MID/UPPER LEVEL SHORT WAVES WILL RIPPLE SE ALONG THE NRN
FRINGE OF THIS JET AXIS AND BRING PERIODS OF CLOUDS...ALONG WITH
SCTD RAIN/SNOW SHOWERS DURING THE NEXT FEW DAYS.

FOR TODAY...ABUNDANT SUNSHINE THIS MORNING ACROSS THE CENTRAL AND
EASTERN VALLEYS OF THE STATE WILL QUICKLY SELF DESTRUCT/MIX WITH
BUILDING CU DURING THE LATE MORNING/EARLY AFTERNOON HOURS...WITH
BKN-OVC SKIES AND INSTABILITY SHOWERS FOR THE MID AFTERNOON INTO
THE EVENING HOURS.

ALTHOUGH 850-500 MB LAPSE RATES WILL BE LESS TODAY /THANKS TO
COOLER 850-700 MB TEMPS/ COMPARED TO THE STEEP...8C/KM VALUES WE
HAD ACROSS THE CWA MONDAY AFTERNOON...700 MB TEMPS WILL BE COOLER
BY 3-4C. THESE COOLER MID-LEVEL TEMPS /AND SIMILAR 500 MB TEMPS
NEAR -30C/ WILL COMBINE WITH A WELL-ALIGNED NWRLY FLOW CAUSE
SIMILAR IF NOT MORE CONVECTIVE DEVELOPMENT THAN YESTERDAY.

12Z TEMPERATURES ARE STILL ABOVE FREEZING EVERYWHERE...RANGING
FROM THE M/U30S IN THE MTNS...TO THE LOWER AND MID M40S ACROSS
THE SUSQ VALLEY. COLD ADVECTION ALREADY UNDERWAY...AND A SLIGHT
DROP WILL OCCUR THROUGH THE DAY...BUT WE COULD MIX UP TO 8H AND
HALT THE TEMP DROP THERE AFTER JUST A FEW DEG C. THE UNSTABLE AIR
AND UPSLOPE FLOW OVER THE NW WILL GENERATE SCT SHRAS...BUT THE
TALLER HILL TOPS COULD SEE SOME GRAUPEL OR FLURRIES MIX IN. WILL
JUST CALL IT A CHC FOR SHRA/SN. DO NOT EXPECT ANY ACCUMS...BUT A
QUICK BURST OF SNOW OR GRAUPEL COULD START TO LAY DOWN FOR A VERY
BRIEF TIME BEFORE THE SUNSHINE PEEKS THROUGH AND THE SLIGHTLY
WARMER AIR MELTS IT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TEMPS REMAIN BELOW NORMAL THROUGH MOST OF THE PERIOD. THE BIG
UPPER TROUGH STARTS TO SHOW SIGNS OF BEGINNING A CUT-OFF TONIGHT
OVER UPSTATE NY. GUSTY WEST TO NORTHWEST WINDS AND 850 MB TEMPS
OF -4 TO -6C /OR 1-2 STANDARD DEVIATIONS BELOW NORMAL FOR MID
APRIL/ WILL HELP TO GENERATE PLENTY OF BKN- OVC STRATO CU ACROSS
THE CENTRAL AND WESTERN MTNS WITH SHOWERS OF RAIN...AND EVEN SOME
WET SNOW SCATTERED ABOUT. THE TEMPS TONIGHT SHOULD BE CONDUCIVE TO
ALL SNOW OVER THE LAURELS...ALLEGHENIES AND NORTHERN MOUNTAINS.
WOULD NOT BE SURPRISED TO GET AN ACCUMULATION OF AN INCH OR LESS
ANYWHERE THERE. BUT...THE FAR NRN TIER COUNTIES AND THE WEST-
FACING HILLS IN THE LAURELS WILL HAVE THE BEST SHOT AT AN
ACCUMULATION. WILL JUST MENTION SOME 70-80 POPS IN THOSE AREAS.
THE PIVOT POINT/CENTER OF THE UPPER TROUGH WILL BE OVER NY STATE
WED...AND A STRONG LOBE OF VORTICITY WILL PUSH THROUGH DURING THE
DAY. THIS WILL CREATE WIDESPREAD SHSN/SHRA...AND TEMPS WILL STAY
DOWN ANOTHER 3-5 DEGS FROM TODAY/S NOT-SO-LOFTY VALUES.

WNW WINDS WILL STAY UP ENOUGH LATE TUESDAY NIGHT TO KEEP MOST
LOCATIONS /THAT ARE NOW IN THE EARLY GROWING SEASON/ ABOVE THE
FREEZING MARK. WILL HAVE TO KEEP AN EYE ON THE LAURELS/CLEARFIELD
CO/NRN CENTRE CO FOR A FREEZE AND HAVE POSTED A FREEZE WATCH
TUESDAY NIGHT/EARLY WEDNESDAY AS TEMPS ARE CURRENTLY FCST TO
SETTLE BETWEEN 30 AND 32F. PERSISTENT CLOUD COVER...SCTD TO
NUMEROUS SNOW SHOWERS AND THE CHC FOR EVEN A LIGHT COATING OF SNOW
IN THE WRN AND NRN PA RIDGETOPS WILL ADD A BIT OF COMPLEXITY TO
THE TEMP FCST FOR THAT TIME FRAME. WED NIGHT SHOULD BE EVEN COLDER
AS SKIES START TO CLEAR OUT OVER MUCH OF THE AREA. BUT WILL CROSS
THAT BRIDGE WHEN WE COME TO IT.

THURSDAY SHOULD BE A BETTER DAY OVERALL AS THE CENTER OF A HIGH
PRESSURE AREA SLIDES DOW INTO THE OHIO VALLEY FROM THE NORTHERN
PLAINS. BY THAT TIME...THE UPPER TROUGH AND A SURFACE REFLECTION
WILL BE FAR ENOUGH TO THE EAST TO ALLOW THE NRLY WINDS TO SLACKEN
BELOW THE GENTLE ROAR THAT THEY WILL BE AT UNTIL THEN. TEMPS WILL
RECOVER TO JUST 5F BELOW NORMAL DURING THE DAY TIME.

SEE FIRE WX SECTION.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE GENERAL FLOW PATTERN ALOFT EARLY IN THE PERIOD WILL FEATURE AN
AMPLIFIED RIDGE/TROUGH CONFIGURATION FROM THE N-CENTRAL PLAINS EWD
TO THE NORTHEAST CONUS. THIS PATTERN WILL BE IN A TRANSITION PHASE
THUR-FRI AS THE NERN CONUS TROUGH LIFTS OUT...AND HEIGHTS BEGIN TO
STEADILY RISE DOWNSTREAM OF A WEST COAST MEAN TROUGH MOVG INLAND
AND REACHING THE FRONT RANGE OF THE ROCKY MTNS BY EARLY NEXT WEEK.
THE PRIMARY FCST ISSUES INVOLVE SHORTWAVE ENERGY MOVG SEWD DOWN
THE FRONT-SIDE OF THE PLAINS RIDGE THRU THE GRT LKS LATE THURS AND
DISTRIBUTION OF ENERGY EJECTING OUT OF THE WESTERN TROUGH LATE IN
THE WEEKEND. BY IN LARGE...THE GLOBAL MODEL GUIDANCE AND ENSEMBLE
MEANS ARE IN VERY GOOD AGREEMENT WITH ONLY MINOR DETAIL UNCERTAINTY
WHICH CAN BE EXPECTED AT THESE RANGES.

NO SIGNIFICANT PCPN IS EXPECTED THROUGH LATE WEEK. THE LATEST
DROUGHT MONITOR NOW HAS PORTIONS OF ERN PA IN ABNORMALLY DRY /D0
OR D-ZERO/ CONDS AND STREAM FLOWS ARE NEAR OR AT RECORD LOW
LEVELS.

CONCERNING THE S/W ENERGY MOVING SEWD THRU THE GRT LKS...THE CMC AND
ECMWF ARE THE STRONGEST WITH THIS SYSTEM AS IT MOVES AROUND THE WEST
SIDE OF THE DEEP VORTEX NEAR MAINE LATE THURSDAY.  HPC MDL DIAGS
SUGGEST THAT THERE IS NOT QUITE ENOUGH SPACE IN THE PATTERN FOR THE
MOST CLOSED SOLUTION /ECMWF/ AS THE SYSTEM SHOULD BE SHEARING OUT OF
THE WESTERN SIDE OF THE DEEP CYCLONE. THE OPERATIONAL ECMWF IS
SUPPORTED BY ABOUT ONE-QUARTER OF ITS ENSEMBLE MEMBERS...BUT NO
CANADIAN/GEFS MEMBERS BY THURSDAY.  THE PREFERENCE IS THEREFORE TWD
A GENERAL MODEL COMPROMISE CLOSEST TO THE 12Z GFS...WHICH IS
WEAKER THAN THE CANADIAN/ECMWF SOLUTIONS BUT SOMEWHAT STRONGER THAN
THE 00Z UKMET/06Z GFS/12Z NAM SOLUTIONS. THE OVERALL IMPACT OF THIS
WAVE WOULD BE TO DELAY THE ONSET OF THE ANTICIPATED SIGNIFICANT WARMING
TREND BY ABOUT 1 DAY. YESTERDAY THE GFS SEEMED TO BE TOO BULLISH
IN REBOUNDING HEIGHTS IN THE EAST SO A EVEN MODEL BLEND WITH AVG
CONFIDENCE IS LKLY A PRUDENT APPROACH AT THIS TIME.

DESPITE THE MINOR MODEL AND ENSEMBLE DIFFS...EACH SOLN BASICALLY
ARRIVES AT THE SAME POINT LOOKING FURTHER OUT THROUGH THE WEEKEND
AND EARLY NEXT WEEK WITH THE UPPER RIDGE EVENTUALLY BECOMING THE
DOMINATE FEATURE IN THE EASTERN U.S. THIS WILL TRANSLATE INTO A
STEADY TO PRONOUNCED WARM-UP AT LONGER RANGES WITH TEMPERATURES
GOING ABOVE NORMAL BY NEXT WEEKEND. PA WILL BE ON THE NRN FRINGES
OF THE DEVELOPING ABV NORMAL SERN U.S. RIDGE AND SUSCEPTIBLE TO
RING-OF-FIRE CONVECTIVE ELEMENTS ASSOCD WITH INDIVIDUAL
SHORTWAVES RIPPLING ENEWD AHEAD OF THE MEAN WRN TROF SHIFTING EWD
FROM THE SRN ROCKIES INTO THE S-CENTRAL PLAINS. THERE ARE ALSO
SOME ISSUES AT DY+8 INVOLVING THE NRN STREAM.

BY ALL ACCOUNTS WE WILL LOSE THE BRIEF COOL SPELL MID-LATE WEEK
AND TREND WARMER THROUGH THE UPCOMING WEEKEND. FROST/FREEZE ISSUES
SEEM POSSIBLE FROM LATE IN THE WEEK INTO THE FIRST PART OF THE
WEEKEND AS DOME OF HIGH PRESSURE SETTLES SEWD FROM THE GRT LKS AND
OVR THE REGION.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
STILL SOME ISOLATED SHOWERS ON THE RADAR. TEMPS NOT ALL THAT
COLD THIS MORNING...WARMER IN MANY SPOTS COMPARED TO THE LAST
FEW DAYS. ONLY MINOR CHANGES MADE TO THE 12Z TAFS.

EARLIER DISCUSSION BELOW.

GUSTY WEST TO WNW SFC WINDS...OCCASIONALLY AROUND 35 KTS WILL
IMPACT TAKEOFF AND FAP AT ALL REGIONAL CENTRAL PENN TAF SITES.

INCREASING CLOUDS...AND SOME SCATTERED MID TO LATE AFTERNOON RAIN
SHOWERS FROM MAINLY MID LVL CLDS WILL OCCUR THROUGH THIS
AFTERNOON.

THE BEST CHC FOR SHOWERS WILL BE ACROSS THE SWRN HALF OF
PENNSYLVANIA LATE THIS AFTERNOON INTO EARLY TONIGHT...CLOSEST TO THE
TRACK OF A MID/UPPER LEVEL DISTURBANCE HEADING ESE FROM OHIO.

EXPECT MORE NUMEROUS SHOWERS OF RAIN...AND WET SNOW ACROSS THE
HIGHER TERRAIN...TUE INTO WED AS THE COLD AIR DEEPENS ACROSS THE
AREA.

EXPECT CONDITIONS TO IMPROVE LATER IN THE WEEK...AS THE
LARGE UPPER LVL LOW MOVES EAST OF PA.

OUTLOOK...
WED...A WELL-ALIGNED WNWLY FLOW WITH AREAS OF MVFR CIGS AND VSBYS
IN NUMEROUS SHRA/SN ACROSS THE NORTHERN AND WRN MTNS OF PENN.
THU-SAT...MAINLY VFR.

&&

.FIRE WEATHER...
OVERALL...THE COOLER WEATHER TODAY WILL HELP TO SHRINK THE AREA OF
THE REGION WHICH WILL BE UNDER A RED FLAG WARNING. WINDS STAY
GUSTY THROUGH THE NEXT 36 HRS. DEW POINTS IN THE 20S TO NEAR 30F
THIS AFTN AND THE MUCH COOLER THAN NORMAL HIGHS WILL KEEP RH/S
ABOVE 30 PCT FOR MOST - IF NOT ALL - LOCATIONS. JUST THE WARMER
VALLEYS IN THE SE WILL BE IN DANGER OF DROPPING TO OR JUST BELOW
30 PCT RH THIS AFTN. IN ORDER TO MAINTAIN HEIGHTENED AWARENESS OF
THE THREAT FOR RAPID WILDFIRE SPREAD...A RED FLAG WARNING HAS BEEN
POSTED FOR THE SERN 6-7 COS. SCT SHRA AND SHSN IN THE NWRN HALF OF
THE STATE WILL HELP TO KEEP THE FINE FUELS A LITTLE MORE MOIST
THAN AS OF RECENT. WEDNESDAY LOOKS EVEN CHILLIER...AND AT THIS
POINT...I DO NOT ANTICIPATE THE NEED FOR ANOTHER RFW WED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
PAZ017-018-024-033.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR PAZ036-056-057-059-063>066.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...LAMBERT/MARTIN
FIRE WEATHER...DANGELO
Hazardous weather outlook, Apr 10, 4:20 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 AM EDT TUE APR 10 2012

PAZ017-018-024-033-110830-
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET-
420 AM EDT TUE APR 10 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-019-025>028-034-035-037-041-042-045-046-049>053-
058-110830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-SOUTHERN CENTRE-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
420 AM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-110830-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
420 AM EDT TUE APR 10 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:12 AM EDTFreeze WatchCTPCambria, Centre, Clearfield, Somerset7 hr
Apr 10, 4:19 AM EDTRed Flag WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more15 hr

Nearby

Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.